Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Jackson, MS

February 1, 2012Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2012, 7:27 PM CST for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2012, 7:27 PM CST (01:27 UTC)
Expired
Feb 1, 2012, 8:30 PM CST
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 40 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 4:59 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WUUS54 KJAN 020127
SVRJAN
MSC025-087-105-020230-
/O.NEW.KJAN.SV.W.0042.120202T0127Z-120202T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST WED FEB 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 830 PM CST

* AT 727 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF PALA ALTO TO
  6 MILES SOUTHWEST OF GRIFFITH TO 12 MILES WEST OF CRAIG SPRINGS
  MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LONGVIEW...MULDROW...TIBBEE...SESSUMS...OKTOC...WAVERLY...BENT
  OAK...KOLOLA SPRINGS...CRAWFORD...CALEDONIA AND STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3328 8830 3329 8909 3338 8909 3357 8894
      3382 8885 3380 8871 3368 8871 3369 8850
      3367 8849 3367 8846 3370 8839 3369 8837
      3375 8832 3374 8824
TIME...MOT...LOC 0127Z 281DEG 42KT 3380 8876 3354 8881
          3331 8907

$$

BYB
3 follow-up statements
690 
WWUS54 KJAN 020155
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST WED FEB 1 2012

MSC105-020205-
/O.CAN.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
OKTIBBEHA MS-
755 PM CST WED FEB 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR OKTIBBEHA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3329 8830 3329 8867 3356 8867 3368 8858
      3369 8851 3367 8849 3367 8843 3370 8839
      3369 8837 3375 8832 3374 8825
TIME...MOT...LOC 0155Z 274DEG 40KT 3375 8845 3349 8850
          3327 8877

$$

MSC025-087-020230-
/O.CON.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
LOWNDES MS-CLAY MS-
755 PM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR SOUTHEASTERN CLAY AND LOWNDES COUNTIES...

AT 755 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF KOLOLA SPRINGS TO BENT OAK TO 12 MILES WEST
OF CRAWFORD MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBUS AFB...COLUMBUS...CALEDONIA AND STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3329 8830 3329 8867 3356 8867 3368 8858
      3369 8851 3367 8849 3367 8843 3370 8839
      3369 8837 3375 8832 3374 8825
TIME...MOT...LOC 0155Z 274DEG 40KT 3375 8845 3349 8850
          3327 8877

$$

BYB
825 
WWUS54 KJAN 020207
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST WED FEB 1 2012

MSC025-020216-
/O.CAN.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
CLAY MS-
807 PM CST WED FEB 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...

THE STORM THAT PROMTED THE WARNING HAS EXITED THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

LAT...LON 3329 8830 3329 8867 3353 8849 3352 8847
      3353 8849 3367 8843 3370 8839 3369 8837
      3375 8832 3374 8825
TIME...MOT...LOC 0206Z 265DEG 36KT 3365 8831 3345 8845

$$

MSC087-020230-
/O.CON.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
LOWNDES MS-
807 PM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR LOWNDES COUNTY...

AT 806 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CALEDONIA TO COLUMBUS MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN LOWNDES COUNTY AT 820 PM CST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3329 8830 3329 8867 3353 8849 3352 8847
      3353 8849 3367 8843 3370 8839 3369 8837
      3375 8832 3374 8825
TIME...MOT...LOC 0206Z 265DEG 36KT 3365 8831 3345 8845

$$

CME
149 
WWUS54 KJAN 020219
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
819 PM CST WED FEB 1 2012

MSC087-020230-
/O.CON.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
LOWNDES MS-
819 PM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR EASTERN LOWNDES COUNTY...

AT 819 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STEENS TO 6 MILES SOUTH OF COLUMBUS MOVING EAST AT 40 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3329 8830 3329 8851 3362 8836 3368 8826
TIME...MOT...LOC 0219Z 273DEG 33KT 3357 8826 3342 8833

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:15 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 1, 4:15 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST WED FEB 1 2012

.DISCUSSION...WATCHING TWO AREAS OF STORMS THIS AFTERNOON...ONE JUST
SOUTH OF THE FORECAST AREA WHICH IS LARGELY ASSOCIATED WITH LOW
LEVEL MOISTURE AND WARM AIR ADVECTION. THE OTHER...WHICH IS A MORE
PRESSING CONCERN...IS TO THE WEST AND NORTHWEST OF THE CWA AND IS
BEING INSTIGATED BY A RATHER STRONG UPPER DISTURBANCE AND ASSOCIATED
SURFACE COLD FRONT MOVING QUICKLY IN FROM THE WEST. NORTHERN FRINGES
OF STORMS TO OUR SOUTH MAY STILL BRUSH THE HIGHWAY 98 CORRIDOR WITH
SOME SHOWERS AND RUMBLE OF THUNDER THROUGH EARLY THIS EVENING...BUT
THEIR MAIN FOCUS WILL BE WELL OF THE SOUTH OF THE CWA. ACTIVITY NOW
JUST TO OUR WEST AND NORTHWEST HAS JUST RECENTLY PROMPTED ISSUANCE
OF A SEVERE THUNDERSTORM WATCH FOR A SIZABLE CHUNK OF THE ARKLAMISS
DELTA. THESE LATTER STORMS WILL BE MOVING INTO AN ENVIRONMENT
GRADUALLY BECOMING MORE STABLE...BUT FORCING ALOFT PRODUCED BY THE
TROUGH IS STRONG AND TEMPS ALOFT ARE COLD. THIS IS A RECIPE FOR
STRONG TO SEVERE STORMS OF MAINLY A HAIL RISK (SINCE RATHER WEAK LOW
LEVEL FLOW DOES NOT MAKE TORNADOES AT ALL LIKELY). THINKING IS THAT
ORGANIZED CLUSTER OF STORMS LOOKING TO PUSH EAST DOWN THE HIGHWAY 82
CORRIDOR EARLY THIS EVENING SHOULD HOLD ON TO ENOUGH POTENCY TO
BRING DECENT CHANCE OF HAIL AND BRIEF GUSTY WINDS TO CLEVELAND DOWN
TO GRENADA. FURTHER SOUTH CONFIDENCE OF WIDESPREAD STRONG TO SEVERE
ACTIVITY WANES...WHILE LIKELIHOOD THAT ANY OF THOSE STORMS WILL LOSE
INTENSITY MORE QUICKLY GROWS.

BUT EVEN IF ACTIVITY IS NOT SEVERE THIS EVENING...IT IS LOOKING MORE
LIKELY THAT MANY RESIDENTS OF THE ARKLAMISS ALONG AND NORTH OF I-20
WILL GET SOME FORM OF RAIN THIS EVENING...WITH THE EXPECTATION OF
THE BOUNDARY STALLING NEAR I-20 LATE TONIGHT PROVIDING MINOR CHANCES
OF SHOWERS ALONG THAT ZONE INTO EARLY MORNING.
OTHERWISE...ANTICIPATE ONLY MARGINAL COOLING IN LOCATIONS GETTING
PASSED BY THE COLD FRONT TONIGHT WITH LOTS OF LOW LEVEL MOISTURE
LEADING TO PATCHY STRATUS AND FOG AROUND AT DAYBREAK.

TOMORROW AND TOMORROW NIGHT ANTICIPATE THE BOUNDARY MOVING INTO THE
REGION TONIGHT TO BE PIVOTING BACK UP NORTH AS A WARM
FRONT...ALTHOUGH SOMEWHAT DRIER AND COOLER AIR MAY HANG ON A BIT
TIGHTER IN EASTERN MS. DRIVING THIS EVOLUTION WILL BE A MASSIVE
NORTHERN STREAM DISTURBANCE DROPPING DOWN INTO THE PLAINS AND
PROMOTING DOWNSTREAM RIDGING ALOFT OVER THE LOWER MS VALLEY REGION.
WARMTH AND MOISTURE ADVECTION IN THE WAKE OF THE WARM FRONT WILL
LIKELY BE MAXIMIZED JUST TO OUR WEST UNTIL LATE IN THE DAY
FRIDAY...WITH RAIN CHANCES FOR OUR REGION GENERALLY HIGHEST WEST OF
INTERSTATE 55. MODELS STILL SHOWING SERIOUS DISAGREEMENTS GOING INTO
THIS WEEKEND ABOUT THE EVOLUTION OF THE PREVIOUSLY MENTIONED
DISTURBANCE MOVING DOWN INTO THE PLAINS...SPECIFICALLY ABOUT HOW
QUICKLY THIS TEMPORARILY CUT-OFF ENERGY PHASES BACK INTO THE
NORTHERN STREAM FLOW. OUR CURRENT FORECAST FOLLOWS THE GFS IDEA OF A
RELATIVELY QUICK PHASE AND SUBSEQUENT FRONTAL PASSAGE AND DRYING ON
SUNDAY. THE EUROPEAN MODEL IS SLOWER AND LINGERS WETNESS
CONSIDERABLY LONGER. STAYED THE COURSE WITH THE GFS FORECAST FOR
NOW.

THE PREVIOUS LONG RANGE PORTION OF THE FORECAST WILL BE ATTACHED
SINCE IT DEALS WITH SOME OF THESE LONG RANGE ISSUES IN GREATER
DETAIL. /BB/

&&

.PREV DISCUSSION... /ISSUED 418 AM CST WED FEB 1 2012/

LONG TERM...HUMID AND ABOVE AVERAGE TEMPERATURES EXPECTED AT LEAST
THROUGH FRI/SAT BEFORE COOLER AIR SLOWLY FILTERS IN BY LATE WEEKEND
TO EARLY NEXT WORK WEEK. LOWER CONFIDENCE STILL EXISTS IN FORECAST
EVOLUTION SUNDAY AND BEYOND DUE TO CONTINUED MODEL DIFFERENCES.

FOR FRIDAY MORNING...THE SRN 2/3RDS OF THE ARKLAMISS WILL BE WELL
WITHIN THE WARM SECTOR AS LOWER 60 DEWPOINTS INFILTRATE NORTHWARD
DUE TO SFC LOW DEVELOPMENT ACROSS THE SRN PLAINS AS A DEEP AND
HIGHLY AMPLIFIED H5 TROUGH DIGS ACROSS THE WRN CONUS. ONGOING RAIN
AND THUNDERSTORMS LOOK LIKELY AS STRONG ISENTROPIC UPGLIDE IN
PRESENCE OF 800-1500 J/KG MUCAPE AND A S/WV EJECTING AHEAD OF THE
NOW CLOSED CUT-OFF TROUGH OVER CNTRL PLAINS SHOULD SUPPORT DECENT
COVERAGE. FOR FRIDAY AFTERNOON...SOME THUNDERSTORMS ALONG AND WEST
OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE COULD BECOME
STRONG AND SEVERE WITH THE MAIN HAZARDS OF WIND GUSTS TO 60 MPH AND
QUARTER SIZED HAIL. HOWEVER WITH INCREASING 0-1 KM SRH VALUES INVOF
600-800 J/KG MUCAPE FRIDAY NIGHT MAY ENHANCE THE POTENTIAL FOR
TORNADO DEVELOPMENT.

A QUICK BREAK IN THE RAIN COULD OCCUR SATURDAY MORNING AS S/WV PULLS
OFF BUT RAIN SHOWERS AND THUNDERSTORMS LOOK PROBABLE TO RETURN BY
SATURDAY AFTERNOON ACROSS MUCH OF THE REGION. ISENTROPIC LIFT ALONG
WITH INCREASING INSTABILITY SAT AFTERNOON COULD ALLOW FOR SOME
ADDITIONAL ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF THE I-20 CORRIDOR WITH THE SAME POTENTIAL HAZARDS AS FRIDAY.

FOR SUNDAY AND BEYOND...HAVE BLENDED OPS GFS/GEM/DGEX WITH THE EC
ROUGHLY 70/30. THE OPS GFS/DGEX CONTINUE TO BE MORE PROGRESSIVE
WITH THE FILLED CLOSED H5 LOW BEING PHASED IN WITH A STRONG
VORTICITY LOBE ACROSS THE NE CONUS BY EARLY SUNDAY. THIS PROGRESSIVE
NATURE DRIVES THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT
THROUGH THE REGION BY SUNDAY MORNING...EFFECTIVELY ENDING THE RAIN
SHOWERS. THE EC CONTINUES TO HANG BACK THE CLOSED LOW OVER CNTRL
KANSAS VS OPS GFS/DGEX FARTHER ENE OVER THE MID/UPPER MS VALLEY.
THIS POSITIONING ALLOWS THE STRONG ARCTIC VORTEX ACROSS THE NE CONUS
TO COMPLETELY MISS THE CUT-OFF LOW OVER THE CNTRL CONUS. THE EC
PATTERN DICTATES THAT THE FRONT WILL NOT PUSH THROUGH UNTIL MONDAY
AND DO SO VERY SLOWLY. THE GEM IS SOMEWHAT BETWEEN THESE SOLUTIONS
WITH A PROGRESSIVE NATURE OF THE CLOSED LOW AND SFC COLD FRONT BUT
SHOWS THE H5 CLOSED LOW NOT PHASING WITH THE VORT LOBE OVER NE CONUS
AND DOES LINGER PRECIP THROUGH MID-DAY SUNDAY ACROSS SE AREAS.
FURTHERMORE...NEARLY ALL INDIVIDUAL GFS ENSEMBLE MEMBERS FAVOR THE
OPS GFS SOLUTION...THUS A 70/30 WEIGHTING WAS APPLIED TO THE SUN-WED
TIME FRAME.

THAT BEING STATED...HAVE ADDED IN SHOWER WORDING FOR SUNDAY MORNING
AND SOME THUNDER WORDING FOR SUNDAY AFTERNOON TO ACCOUNT FOR SOME
SLOWER TIMING PER EC FOR ERN AREAS OF MS. LOW TEMPS WERE ALSO
INCREASED OVER MEXMOS A COUPLE OF DEGREES FOR SUN MORNING. FOR
MON-WED...COOLER AND MORE SEASONABLE TEMPERATURES LOOK TO BE ON PAR
REGARDLESS OF MODEL SOLUTION AS BROAD SFC HIGH PRESSURE SETTLES IN
ACROSS THE OHIO RIVER VALLEY WITH SOME RETURN FLOW BEGINNING ONCE
AGAIN WED. /ALLEN/

&&

.AVIATION...VFR TO SOME MVFR SCATTERED CIGS WAS NOTED ACROSS THE
REGION FOR THIS AFTERNOON. SCATTERED SHOWERS AND SOME STRONG
THUNDERSTORMS WILL AFFECT THE NORTHWEST DELTA REGION FOR LATE THIS
AFTERNOON INTO EARLY THIS EVENING WITH IFR CONDITIONS. SOME OF THAT
CONVECTION MAY COME DOWN TO THE I 20 CORRIDOR BEFORE MIDNIGHT.
ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE REST OF THE REGION
THROUGH THIS EVENING. EXPECT WIDESPREAD IFR CEILINGS AND PATCHY FOG
CONDITIONS TO DEVELOP AFTER MIDNIGHT. EXPECT SOME POCKETS OF DENSE
FOG TO DEVELOP...MAINLY NEAR RIVERS AND LOW LYING AREAS. THE FOG AND
IFR CEILINGS SHOULD LIFT BY MID TO LATE MORNING. WINDS WILL BE
VARIABLE AROUND 5-7 KNOTS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       53  74  56  70 /  29  20  51  78
MERIDIAN      55  72  57  67 /  24  10  31  71
VICKSBURG     52  75  58  71 /  30  25  62  81
HATTIESBURG   57  76  57  73 /  33  17  43  69
NATCHEZ       55  76  61  73 /  23  31  63  74
GREENVILLE    55  70  57  69 /  28  14  58  90
GREENWOOD     56  71  59  68 /  40  13  42  84

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/17/ALLEN
Hazardous weather outlook, Feb 1, 5:59 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST WED FEB 1 2012

LAZ023>026-MSZ053>066-072>074-030000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
559 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI...MAINLY SOUTH OF INTERSTATE TWENTY.

.DAY ONE...TONIGHT AND THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF INTERSTATE
20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS
SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>041-030000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-
559 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEAST LOUISIANA AND FAR NORTH CENTRAL
MISSISSIPPI...PARTICULARLY ALONG THE HIGHWAY 82 CORRIDOR.

.DAY ONE...TONIGHT AND THURSDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
AS A COLD FRONT TRIES TO PUSH INTO THE AREA FROM THE WEST. DAMAGING
WINDS OF 60 TO 70 MPH AND QUARTER TO GOLF BALL SIZE HAIL WILL BE THE
MAIN HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY INTO EARLY SATURDAY.

LAZ015-016-MSZ042>052-030000-
RICHLAND-MADISON LA-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
559 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI...PARTICULARLY ALONG THE INTERSTATE 20
CORRIDOR.

.DAY ONE...TONIGHT AND THURSDAY...

A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING AS MORE INTENSE
THUNDERSTORMS MOVING IN FROM THE WEST GRADUALLY DIMINISH IN STRENGTH.
THE MAIN RISK WITH THESE STORMS WILL BE PEA TO DIME SIZE HAIL AND
BRIEF WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF
INTERSTATE 20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE
HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE
STABILIZES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, Feb 1, 5:28 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     MOUND BAYOU             33.88N 90.73W
02/01/2012                   BOLIVAR            MS   EMERGENCY MNGR

            LARGE TREES DOWN...REPORTED BY BOLIVAR EOC

&&

EC
Local storm report, Feb 1, 6:16 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     4 W DREW                33.81N 90.60W
02/01/2012                   SUNFLOWER          MS   LAW ENFORCEMENT

            2 HOMES WITH ROOF DMG AND A OUTBUILDING WAS BLOWN AWAY
            ALONG DREW-MERIGOLD RD.

&&

CME
Local storm report, Feb 1, 6:27 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     1 SE AVALON             33.64N 90.07W
02/01/2012                   CARROLL            MS   EMERGENCY MNGR

            TREES DOWNED ALONG MS HIGHWAY 7 NEAR THE GRENADA COUNTY
            LINE.

0605 PM     TSTM WND DMG     2 NNE JEFFERSON         33.66N 89.87W
02/01/2012                   CARROLL            MS   EMERGENCY MNGR

            TREES DOWNED ALONG CR 106 NEAR THE GRENADA COUNTY LINE

&&

DL
Local storm report, Feb 1, 6:51 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     4 W DREW                33.81N 90.60W
02/01/2012                   SUNFLOWER          MS   LAW ENFORCEMENT

            3 HOMES WITH ROOF DMG AND A OUTBUILDING WAS BLOWN AWAY
            ALONG DREW-MERIGOLD RD AND JENNINGS RD.

&&

CME
Local storm report, Feb 1, 7:01 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     LODI                    33.55N 89.52W
02/01/2012  E50.00 MPH       MONTGOMERY         MS   EMERGENCY MNGR

            A TREE WAS DOWNED IN THE LODI AREA

&&

DL
Local storm report, Feb 1, 7:14 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 WNW MINTER CITY       33.78N 90.36W
02/01/2012  E0.75 INCH       LEFLORE            MS   LAW ENFORCEMENT

            PENNY SIZED HAIL COVERED THE GROUND

0535 PM     TSTM WND DMG     2 SW MINTER CITY        33.73N 90.32W
02/01/2012                   LEFLORE            MS   LAW ENFORCEMENT

            A FEW POWER LINES AND POWER POLES DOWN BETWEEN MINTER
            CITY AND SCHLATER.

0603 PM     TSTM WND DMG     3 E GREENWOOD           33.52N 90.14W
02/01/2012                   LEFLORE            MS   LAW ENFORCEMENT

            A TREE DOWN ACROSS KAY LANE.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 6:37 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Montgomery, Oktibbeha, Webster53 min
Feb 1, 6:48 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston57 min
Feb 2, 2:29 AM CSTDense Fog AdvisoryJANClarke, Covington, Forrest, Franklin, Jasper, Jefferson Davis and 6 more6 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.